It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Epilepsy Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-16-2004, 03:57 PM   #1
Senior Member
 
Join Date: Aug 2003
Location: Texas
Posts: 172
M. Dragoo HB User
Withdraw symptoms after going off meds?

I was on Carbatrol for about 6.5yrs. I haven't had a seizure for over 5yrs so after a normal EEG doc let me go off meds. I was taking 500mgs a day. Went down to 300 then 200. I have been completely off now for about a week. Doing well, no seizures. I have been experiencing some numbness and tingling. I notice this on my hand, neck and sometimes face. Could this just be withdraws? Has anyone else out there experienced this? Thanks for any replies.

 
Sponsors Lightbulb
   
Old 11-17-2004, 11:17 AM   #2
Senior Veteran
(female)
 
Join Date: Dec 2002
Location: Dayville, Ct. USA
Posts: 770
kayakmom HB User
Re: Withdraw symptoms after going off meds?

Is the numbness and tingling on just one side? Have you felt it before? Do you feel anything else different when you feel this?

Could be nothing....depending on the meds it can take weeks to get it all out of your system. WHen my son was withdrawn cold turkey in the hospital and sent home off meds he had symptoms from the withdrawal for 6 weeks at least....

His was hyperactivity. jerks that he never had before and were quite prominent, anxiety.....
__________________
mom of 2 teens who have battled seiuzres.

 
Sponsors Lightbulb
   
Old 11-17-2004, 12:36 PM   #3
Member
 
Join Date: Dec 2003
Location: Texas
Posts: 73
mnt89 HB User
Re: Withdraw symptoms after going off meds?

A doctor once told me that taking anti seizure meds for a long period of time can cause peripheral neuopathy (<--sp?). I'm not exactly sure what it is, but it sounds similar to what you have described.
-Mike

 
Old 11-17-2004, 12:51 PM   #4
Senior Veteran
(female)
 
Join Date: Dec 2002
Location: Dayville, Ct. USA
Posts: 770
kayakmom HB User
Re: Withdraw symptoms after going off meds?

True, it is numbness and tingling in your extremities, I think. It can also involve nerve pain there. I think that is usually with both sides and not just one, but am not positive.


Did you call the neuro about these sensations?
__________________
mom of 2 teens who have battled seiuzres.

 
Old 11-18-2004, 02:12 AM   #5
Junior Member
 
Join Date: Oct 2004
Location: Brisbane Australia
Posts: 34
TanyaWatson HB User
Re: Withdraw symptoms after going off meds?

The synptoms you are describing are exactly what happened to me recently when I had my medication changed - came off Epilim & Lamictal really quickly due to side effects, and those sensations didn't stop until they got the dosage of the new meds right. Sounds very much like my experiences of drug withdrawal. I hope this passes quickly for you.

Tanya

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
withdraw symptoms from hydrocodone nosix Addiction & Recovery 5 04-26-2008 08:20 PM
Can I withdraw from 150XR to 75XR Effexor weaning off jayboy Depression 3 02-18-2007 09:57 PM
SSRI Withdraw symptoms - need advice j2006 Anxiety 16 01-22-2007 06:20 PM
Klonopin to withdraw from long time Valium use??? Barrel Bottom Addiction & Recovery 4 12-01-2006 09:41 AM
Antibiotic withdraw? Any ever hear or suffer from this. dealer1111 Lyme Disease 7 08-11-2006 07:48 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 10:42 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!